Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 13, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 24, 2013, 11:45 PM CST for Knox County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2013, 11:45 PM CST (05:45 UTC)
- Expired
- Feb 25, 2013, 12:30 AM CST
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Knox County, TX
The radar
The Altus AFB radar (KFDR), 121 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 10:36 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
689
WUUS54 KOUN 250545
SVROUN
TXC275-250630-
/O.NEW.KOUN.SV.W.0013.130225T0545Z-130225T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CST SUN FEB 24 2013
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN KNOX COUNTY IN NORTHERN TEXAS...
* UNTIL 1230 AM CST
* AT 1142 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
WIND GUSTS TO 50 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF
ROCHESTER...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BENJAMIN...RHINELAND AND TRUSCOTT...
AND RURAL AREAS WEST OF KNOX CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3362 9999 3381 9985 3357 9957 3340 9986
3340 9998
TIME...MOT...LOC 0542Z 220DEG 31KT 3337 10010
$$
AUSTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:29 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Feb 24, 9:29 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
929 PM CST SUN FEB 24 2013
.UPDATE...
CHALLENGING AND ACTIVE WEATHER PATTERN THIS EVENING...
&&
.DISCUSSION...
THIS WILL BE A QUICK UPDATE...FREEZING RAIN WITH ISOLATED THUNDER
CONTINUES TO IMPACT FAR NORTHWESTERN OKLAHOMA...CURRENT REPORTS
INDICATE THAT THIS MIXED PRECIP FROM WOODWARD TO GAGE IS BEGINNING
TO TRANSITION TO SNOW. MEANWHILE...ACROSS SOUTH CENTRAL AND
SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS...SCATTERED
THUNDERSTORMS ARE CONTINUING TO OFFER THE GREATEST CHALLENGE IN
THE NEAR TERM. THE BOUNDARY LAYER UP TO 700MB MIXED EXTREMELY
WELL THIS AFTERNOON AND HAS LEFT A FAIRLY DRY AIR MASS FROM 700
TO THE SURFACE. EVAPORATION/PRECIP LOADING HAS RESULTED IN 50 TO
NEAR 70 MPH WIND GUSTS AT THE SURFACE OUT OF THE STRONGEST
THUNDERSTORMS ACROSS WEST CENTRAL OKLAHOMA.
JTK
&&
.PREV DISCUSSION... /ISSUED 554 PM CST SUN FEB 24 2013/
DISCUSSION...
AVIATION DISCUSSION FOR THE 00Z TAFS IS BELOW.
AVIATION...
CONDITIONS WILL WORSEN AT ALL SITES.
FOR KOKC...KOUN...AND KPNC...VFR CONDITIONS WILL OCCUR
THROUGH AT LEAST 06Z...THEN BECOME IFR BY 15Z. RA WILL
MOVE IN 06-12Z. SWITCH OVER TO -SN APPEARS TO BE 17-21Z
WITH LIFR CONDITIONS AND SN/+SN/BLSN POSSIBLE TOWARDS
23Z MONDAY. CHANCES FOR THUNDER APPEAR TO BE TOO LOW
TO MENTION.
FOR KSPS AND KLAW...VFR CONDITIONS WILL OCCUR THROUGH
AT LEAST 05Z...THEN BECOME IFR BY 12Z. RA/TSRA WILL MOVE
IN 04-12Z. SWITCH OVER TO -SN APPEARS TO BE 15-20Z WITH
GUSTY NORTH WINDS DEVELOPING. THERE IS A CHANCE FOR
LIFR CONDITIONS WITH SN/BLSN AFTER 18Z...ESPECIALLY
NEAR KLAW.
AT OTHER SITES...IFR CONDITIONS WILL DEVELOP OVER WESTERN
OKLAHOMA BY 08Z WITH ALL LOCATIONS EXPERIENCING LIFR/VLIFR/
BLIZZARD CONDITIONS WITH SN/+SN/BLSN BY 14Z.
MBS
PREV DISCUSSION... /ISSUED 332 PM CST SUN FEB 24 2013/
DISCUSSION...
MAIN CHANGE TO GOING FORECAST WAS TO MAKE CHANGES TO SNOW
ACCUMULATION FORECAST AND UPGRADE NORTH-CENTRAL OKLAHOMA TO A
BLIZZARD WARNING. ALL MODELS HAVE COME INTO VERY GOOD AGREEMENT TO
MID-UPPER LEVEL MASS/THERMAL FIELDS AND RESULTING TRACK OF STORM
SYSTEM. HOWEVER...THEY VARY SIGNIFICANTLY ON SNOW AMOUNTS/QPF.
THIS WILL BE A VERY STRONG STORM SYSTEM BUT IS FORECAST TO BE
FAIRLY PROGRESSIVE. FORECAST SNOW AMOUNTS WILL BE A BLEND OF
ECM/GFS WITH WELL OVER A 12 INCHES NOT OUT OF THE QUESTION OVER
NORTHWEST INTO NORTH-CENTRAL PARTS OF OKLAHOMA. WE DID LOWER THE
SOME OF THE FORECAST TOTALS ON SOUTHERN EDGE OF SNOW FORECAST.
THERE WILL BE A VERY TIGHT SNOW GRADIENT AND HIGH FORECAST-BUST
POTENTIAL FROM VERNON-LAWTON-OKC METRO. WE DECIDED TO GO ON UPPER
END OF MODEL FORECASTS ON SOUTHERN GRADIENT GIVEN STRENGTH OF
SYSTEM AND CONVECTIVE SNOW POTENTIAL. THERE WILL BE QUITE A BIT
MELTING GOING ON NEAR I-44 CORRIDOR BUT SNOW BURSTS COULD EASILY
PUT DOWN 2-4 INCHES IN A VERY SHORT AMOUNT OF TIME.
CALMING CONDITIONS TUESDAY ON WITH DRY AND BELOW AVERAGE TEMPS
INTO NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 41 41 26 36 / 80 100 80 10
HOBART OK 39 39 23 34 / 80 90 40 10
WICHITA FALLS TX 46 46 27 47 / 70 70 40 10
GAGE OK 27 28 16 31 / 100 100 40 10
PONCA CITY OK 34 35 24 34 / 90 100 100 30
DURANT OK 46 53 35 52 / 60 80 60 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR OKZ019-020-
024>031-038.
WINTER STORM WARNING UNTIL NOON CST MONDAY FOR OKZ007-008-012-
013-018.
BLIZZARD WARNING FROM NOON MONDAY TO 6 AM CST TUESDAY FOR OKZ007-
008-012-013-018.
BLIZZARD WARNING UNTIL 6 AM CST TUESDAY FOR OKZ004>006-009>011-
014>017-021>023-033>036.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST MONDAY NIGHT FOR
OKZ037-044.
TX...BLIZZARD WARNING UNTIL 6 AM CST TUESDAY FOR TXZ083.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST MONDAY NIGHT FOR
TXZ084>088.
&&
04/17Hazardous weather outlook, Feb 24, 12:00 PM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST SUN FEB 24 2013
OKZ004>048-050>052-TXZ083>090-251300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST SUN FEB 24 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF FAR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM QUANAH...
TO FREDERICK...TO WAURIKA...AND INCLUDES ALL OF WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM AROUND
6 PM THIS EVENING...THROUGH 2 AM MONDAY MORNING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM LATE THIS
AFTERNOON UNTIL EARLY MONDAY MORNING.
IMPACTS...
HAIL TO THE SIZE OF QUARTERS TO HALF DOLLARS WILL BE POSSIBLE WITH
THE STRONGEST STORMS...ALONG WITH A FEW WIND GUSTS TO 60 MPH.
DISCUSSION...
A STRONG WINTER STORM SYSTEM WILL MOVE INTO THE SOUTHERN PLAINS TONIGHT.
AS A POTENT COLD FRONT SURGES SOUTHWARD THROUGH OKLAHOMA AND NORTH TEXAS...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP. DESPITE MARGINAL LOW LEVEL
MOISTURE...WIND FIELDS WILL BE VERY FAVORABLE FOR SEVERE THUNDERSTORMS. ANY
THUNDERSTORMS THAT CAN TAP INTO THE STRONG UPPER LEVEL WINDS WILL BECOME
SEVERE...POSING A RISK OF LARGE HAIL AND DAMAGING WIND GUSTS. THE
SEVERE THREAT SHOULD DIMINISH OVERNIGHT AS THE STORMS PUSH
QUICKLY EAST AHEAD OF THE FRONT.
AS COLD AIR SURGES INTO NORTHERN AND WESTERN OKLAHOMA OVERNIGHT...AND MID
AND UPPER FORCING INCREASES...HEAVY SNOW WILL DEVELOP OVER NORTHWEST OKLAHOMA.
GIVEN THE STRENGTH OF THE UPPER LEVEL STORM SYSTEM...CONVECTIVE SNOW BANDS ARE
EXPECTED TO DEVELOP OVER PORTIONS OF NORTHERN AND WESTERN OKLAHOMA OVERNIGHT
INTO MONDAY MORNING. THE HEAVIEST BANDS WILL BE ACCOMPANIED BY
OCCASIONAL LIGHTNING...SNOWFALL RATES OVER 2 INCHES PER HOUR...AND
STRONG AND GUSTY WINDS. MODERATE TO HEAVY SNOW IS EXPECTED TO
PERSIST ACROSS NORTHERN AND WESTERN OKLAHOMA THROUGH MONDAY MORNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY FEB 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
A SIGNIFICANT WINTER STORM WILL BEGIN TO IMPACT NORTHWEST OKLAHOMA LATE THIS
EVENING AND OVERNIGHT. A BLIZZARD WARNING IS IN EFFECT FOR THIS AREA. WINDS
OF 30 TO 40 MPH...WITH GUSTS TO 55 MPH WILL BE POSSIBLE...LOWERING VISIBILITIES
TO LESS THAN A QUARTER MILE AT TIMES. BLOWING A DRIFTING SNOW WILL MAKE TRAVEL
EXTREMELY DANGEROUS AND VIRTUALLY IMPOSSIBLE ON MANY ROADWAYS. PREPARE NOW FOR
CRIPPLING WINTER WEATHER CONDITIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
CONVECTIVE SNOWBANDS WILL REMAIN POSSIBLE THROUGH THE DAY ON MONDAY...AND AREAS
OF THUNDER SNOW MAY PERSIST WELL INTO THE AFTERNOON AND EVENING HOURS. BLIZZARD
CONDITIONS ARE EXPECTED TO CONTINUE OVER NORTHERN AND WESTERN OKLAHOMA...EXPANDING
EASTWARD THROUGH THE DAY. WIND GUSTS TO 55 MPH AND VISIBILITIES LESS THAN ONE
QUARTER MILE CAN BE EXPECTED WITH ANY THUNDER SNOW BANDS THAT DEVELOP. MODERATE
TO HEAVY SNOW WILL REMAIN POSSIBLE THROUGH MONDAY NIGHT...GRADUALLY TAPERING OFF
AS THE UPPER STORM SYSTEM EXITS TO THE EAST ON TUESDAY.
A PERIOD OF COOL AND DRY WEATHER WILL RESUME ON TUESDAY...LASTING INTO NEXT
WEEKEND.
OTHER HAZARDOUS WEATHER...
THE WINTER STORM WILL SLOWLY MOVE ACROSS OKLAHOMA AND NORTH TEXAS DURING THE DAY
ON MONDAY...TAPERING OFF FROM WEST TO EAST ON TUESDAY MORNING. A BLIZZARD WARNING
AND WINTER STORM WARNING WILL REMAIN IN EFFECT FOR MUCH OF NORTHERN...WESTERN...AND
CENTRAL OKLAHOMA. EXTREMELY DANGEROUS TRAVEL CONDITIONS CAN BE EXPECTED MONDAY AND
MONDAY NIGHT OVER THE WARNED AREA. EVEN AFTER SNOW CEASES LATE MONDAY NIGHT INTO
TUESDAY MORNING...SIGNIFICANT SNOW ACCUMULATIONS AND DRIFTING SNOW WILL MAKE TRAVEL
NEARLY IMPOSSIBLE IN MANY AREAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM MONDAY WITH
UPDATES AS NEEDED.
AUSTINIn the hours before
Local storm report, Feb 24, 8:37 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
837 PM CST SUN FEB 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 4 SE HOBART 34.99N 99.04W
02/24/2013 M65 MPH KIOWA OK MESONET
&&
JPIKELocal storm report, Feb 24, 8:46 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
846 PM CST SUN FEB 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 3 SE HOBART 35.00N 99.05W
02/24/2013 M66 MPH KIOWA OK ASOS
0835 PM TSTM WND GST 4 SE HOBART 34.99N 99.04W
02/24/2013 M68 MPH KIOWA OK MESONET
&&
JPIKESpecial weather statement, Feb 24, 9:30 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 930 PM CST SUN FEB 24 2013 OKZ023-027-034>039-044-TXZ083>090-250400- COMANCHE OK-GREER OK-COTTON OK-KIOWA OK-CADDO OK-GRADY OK-TILLMAN OK- JACKSON OK-STEPHENS OK-BAYLOR TX-ARCHER TX-KNOX TX-WICHITA TX- WILBARGER TX-HARDEMAN TX-CLAY TX-FOARD TX- 930 PM CST SUN FEB 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE...SOUTHEASTERN GREER... COTTON...KIOWA...SOUTHERN CADDO...SOUTHWESTERN GRADY...TILLMAN... JACKSON...NORTHWESTERN STEPHENS...NORTHERN BAYLOR...NORTHERN ARCHER...NORTHERN KNOX...WICHITA...WILBARGER...SOUTHEASTERN HARDEMAN...NORTHWESTERN CLAY AND FOARD COUNTIES UNTIL 1000 PM CST... AT 923 PM CST...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM WINDS FROM A COMPLEX OF THUNDERSTORMS EXTENDED FROM NEAR CORDELL...SOUTHWESTWARD TO NEAR FREDERICK IN SOUTHWEST OKLAHOMA...AND CROWELL IN WESTERN NORTH TEXAS. THE CLUSTER OF STORMS WILL GENERALLY MOVE EASTWARD AT 25 TO 30 MPH...WHILE INDIVIDUAL STORMS MOVE NORTHEASTWARD AT AROUND 45 MPH. HEAVIER CORES MAY CONTAIN HAIL. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3506 9936 3510 9789 3376 9852 3377 10000 TIME...MOT...LOC 0323Z 219DEG 28KT 3387 9976 AUSTIN
Special weather statement, Feb 24, 10:04 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1004 PM CST SUN FEB 24 2013
OKZ023-034>038-TXZ083>088-250445-
GREER OK-KIOWA OK-CADDO OK-TILLMAN OK-JACKSON OK-COMANCHE OK-
BAYLOR TX-WICHITA TX-WILBARGER TX-HARDEMAN TX-FOARD TX-KNOX TX-
1004 PM CST SUN FEB 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREER...SOUTHERN
KIOWA...SOUTHWESTERN CADDO...TILLMAN...JACKSON...WESTERN COMANCHE...
NORTHWESTERN BAYLOR...NORTHWESTERN WICHITA...WILBARGER...HARDEMAN...
FOARD AND NORTHWESTERN KNOX COUNTIES UNTIL 1045 PM CST...
AT 956 PM CST...A LARGE ARE OF THUNDERSTORM ACTIVITY EXTENDED FROM
NEAR SNYDER TO FREDERICK IN SOUTHWEST OKLAHOMA...SOUTHWESTWARD TO
CROWELL IN WESTERN NORTH TEXAS. THIS AREA OF THUNDERSTORM ACTIVITY
WILL MOVE EAST AT 20 TO 25 MPH...WHILE INDIVIDUAL STORMS MOVE
NORTHEASTWARD AT 30 TO 40 MPH. BRIEF GUSTY WINDS AND HAIL CAN BE
EXPECTED WITHIN THE STRONGER THUNDERSTORM CORES. LOCALIZED HEAVY
RAIN WILL ALSO BE POSSIBLE IN THESE AREAS.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ALTUS...VERNON...QUANAH...FREDERICK...CACHE...SNYDER...CROWELL...
TIPTON...BLAIR...MEDICINE MOUND...CHILLICOTHE...OLUSTEE...ELDORADO...
MOUNTAIN PARK...DAVIDSON...INDIAHOMA...MEDICINE PARK...DUKE...
ROOSEVELT AND MANITOU.
LAT...LON 3388 10003 3496 9944 3497 9835 3380 9907
3377 10000
TIME...MOT...LOC 0356Z 221DEG 24KT 3439 9927
AUSTINSpecial weather statement, Feb 24, 10:48 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1048 PM CST SUN FEB 24 2013
OKZ023-034>038-TXZ083>088-250530-
GREER OK-KIOWA OK-CADDO OK-TILLMAN OK-JACKSON OK-COMANCHE OK-
BAYLOR TX-WICHITA TX-WILBARGER TX-HARDEMAN TX-FOARD TX-KNOX TX-
1048 PM CST SUN FEB 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREER...SOUTHERN
KIOWA...SOUTHWESTERN CADDO...TILLMAN...JACKSON...NORTHWESTERN
COMANCHE...NORTHWESTERN BAYLOR...NORTHWESTERN WICHITA...WILBARGER...
SOUTHEASTERN HARDEMAN...FOARD AND KNOX COUNTIES UNTIL 1130 PM CST...
AT 1042 PM CST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 11
MILES SOUTHEAST OF GUTHRIE TEXAS...NORTHEASTWARD TO NEAR
CROWELL...AND FREDERICK AND SNYDER IN SOUTHWEST OKLAHOMA. THIS LINE
WAS MOVING EASTWARD AT AROUND 15 TO 20 MPH...WHILE INDIVIDUAL
THUNDERSTORMS WITHIN THE LINE MOVED NORTHEAST AT AROUND 45 MPH.
STRONGER CELLS WITHIN THIS LINE WILL BE CAPABLE OF BRIEF STRONG WIND
GUSTS AND SUB SEVERE HAIL.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LOCALLY HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
ALTUS...VERNON...FREDERICK...CACHE...MUNDAY...SNYDER...KNOX CITY...
CROWELL...TIPTON...BLAIR...MEDICINE MOUND...CHILLICOTHE...OLUSTEE...
MOUNTAIN PARK...DAVIDSON...INDIAHOMA...MEDICINE PARK...GOREE...
ROOSEVELT AND MANITOU.
LAT...LON 3498 9926 3494 9835 3341 9944 3342 9999
3383 10000 3384 10003
TIME...MOT...LOC 0442Z 235DEG 37KT 3351 10017
AUSTINSpecial weather statement, Feb 24, 11:31 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1131 PM CST SUN FEB 24 2013
OKZ035>038-TXZ083>088-250615-
KIOWA OK-TILLMAN OK-JACKSON OK-COMANCHE OK-BAYLOR TX-WICHITA TX-
WILBARGER TX-HARDEMAN TX-FOARD TX-KNOX TX-
1131 PM CST SUN FEB 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIOWA...TILLMAN...
SOUTHEASTERN JACKSON...SOUTHWESTERN COMANCHE...NORTHWESTERN BAYLOR...
NORTHWESTERN WICHITA...WILBARGER...SOUTHEASTERN HARDEMAN...
SOUTHEASTERN FOARD AND KNOX COUNTIES UNTIL 1215 AM CST...
AT 1123 PM CST...A LINE OF SHOWERS AND EMBEDDED STRONG THUNDERSTORMS
EXTENDED FROM NEAR BENJAMIN AND KNOX CITY IN WESTERN NORTH
TEXAS...NORTHWESTWARD TO VERNON AND FREDERICK. THIS AREA OF SHOWERS
AND STORMS WAS MOVING EASTWARD AT AROUND 15 TO 20 MPH...WHILE INDIVIDUAL
STORMS WERE MOVING NORTHEASTWARD AT AROUND 40 MPH. REPORTS OF SUB SEVERE
HAIL HAVE BEEN RECEIVED NEAR VERNON AND KNOX CITY. HAIL AND STRONG WINDS
WILL REMAIN POSSIBLE WITH ANY OF THE STRONGER STORMS WITHIN THE COMPLEX.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO FLOODING OF LOW LYING AREAS...
LOCATIONS IMPACTED INCLUDE...
VERNON...SEYMOUR...FREDERICK...CACHE...MUNDAY...KNOX CITY...TIPTON...
CHILLICOTHE...DAVIDSON...INDIAHOMA...GOREE...MANITOU...BENJAMIN...
HEADRICK...ELMER...HOLLISTER...HARROLD...LOCKETT...GILLILAND AND RED
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3354 9999 3464 9931 3465 9857 3341 9931
3340 9998
TIME...MOT...LOC 0523Z 222DEG 29KT 3424 9922
AUSTINThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:23 PM CST | Winter Weather Advisory | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 33 hr |
| Feb 24, 9:30 PM CST | Special Weather Statement | OUN | Foard, Wichita, Wilbarger | 30 min |
| Feb 24, 10:04 PM CST | Special Weather Statement | OUN | Foard, Hardeman, Wilbarger | 41 min |
| Feb 24, 10:48 PM CST | Special Weather Statement | OUN | Foard, Knox, Wilbarger | 42 min |
| Feb 24, 11:31 PM CST | Special Weather Statement | OUN | Baylor, Knox, Wilbarger | 44 min |
| Feb 25, 12:15 AM CST | Special Weather Statement | OUN | Wichita | 30 min |
| Feb 25, 12:30 AM CST | Severe Thunderstorm Warning | OUN | Foard, Knox | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.